Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 142, NWS Jackson, KY

May 21, 2011McCreary County, Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 21, 2011, 8:29 PM EDT for McCreary County, Pulaski County, Wayne County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2011, 8:29 PM EDT (00:29 UTC)
Expired
May 21, 2011, 8:57 PM EDT
In force
28 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY

The radar

The Louisville radar (KLVX), 149 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WUUS53 KJKL 220029
SVRJKL
KYC147-199-231-220115-
/O.NEW.KJKL.SV.W.0142.110522T0029Z-110522T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
829 PM EDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  WEST CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 915 PM EDT

* AT 724 PM CDT/824 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM JAMESTOWN TO CABELL TO POWERSBURG...AND
  MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
  THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...ZULA...HIDALGO...CABELL...SUSIE...PARNELL...COOPER...
  BURFIELD...OIL VALLEY...BARRIER...COOPERSVILLE...STEUBENVILLE...
  KIDDS CROSSING...SLAVENS...GREGORY...MILL SPRINGS...FAUBUSH...
  BETSEY...NAOMI AND DENNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3693 8497 3695 8495 3695 8492 3700 8486
      3704 8492 3707 8493 3714 8476 3701 8471
      3676 8456 3669 8502 3670 8503 3677 8502
      3682 8505 3684 8508 3686 8508
TIME...MOT...LOC 0029Z 238DEG 20KT 3695 8508 3684 8505
          3671 8495
WIND...HAIL 60MPH 0.88IN

$$

PELTON
2 follow-up statements
741 
WWUS53 KJKL 220047
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
847 PM EDT SAT MAY 21 2011

KYC147-220057-
/O.CAN.KJKL.SV.W.0142.000000T0000Z-110522T0115Z/
MCCREARY KY-
847 PM EDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MCCREARY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING IS NOT LONGER EXPECTED TO 
AFFECT MCCREARY COUNTY.

LAT...LON 3681 8459 3673 8499 3678 8500 3679 8501
      3683 8502 3685 8504 3689 8504 3693 8497
      3695 8495 3695 8492 3700 8486 3703 8481
      3704 8477 3706 8473 3701 8471
TIME...MOT...LOC 0047Z 236DEG 20KT 3686 8489

$$

KYC199-231-220115-
/O.CON.KJKL.SV.W.0142.000000T0000Z-110522T0115Z/
PULASKI KY-WAYNE KY-
847 PM EDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WAYNE
AND SOUTHWESTERN PULASKI COUNTIES UNTIL 915 PM EDT...

AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR MONTICELLO...MOVING NORTHEAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...OIL VALLEY...STEUBENVILLE...GREGORY...MILL SPRINGS...
  BETSEY...DENNEY...NAOMI...DELTA...FRAZER AND TRIMBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3681 8459 3673 8499 3678 8500 3679 8501
      3683 8502 3685 8504 3689 8504 3693 8497
      3695 8495 3695 8492 3700 8486 3703 8481
      3704 8477 3706 8473 3701 8471
TIME...MOT...LOC 0047Z 236DEG 20KT 3686 8489
WIND...HAIL 60MPH <.50IN

$$
JP
463 
WWUS53 KJKL 220057
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
857 PM EDT SAT MAY 21 2011

KYC199-231-220107-
/O.CAN.KJKL.SV.W.0142.000000T0000Z-110522T0115Z/
PULASKI KY-WAYNE KY-
857 PM EDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE AND
SOUTHWESTERN PULASKI COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER GUSTY WINDS OF 30 TO 40 MPH ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 3681 8459 3673 8499 3678 8500 3679 8501
      3683 8502 3685 8504 3689 8504 3693 8497
      3695 8495 3695 8492 3700 8486 3703 8481
      3704 8477 3706 8473 3701 8471
TIME...MOT...LOC 0057Z 236DEG 20KT 3689 8483

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:59 PM EDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 21, 2:59 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
259 PM EDT SAT MAY 21 2011

.SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/...UPDATED

LATEST SURFACE MAP FEATURES A WEAKENING BROAD AREA OF HIGH PRESSURE
ALONG THE APPALACHIANS AND EASTERN SEABOARD...WITH A DEEP AREA OF
LOW PRESSURE LOCATED ACROSS THE NORTHERN PLAINS. A WARM FRONT EXTENDS
INTO EAST ACROSS SOUTHERN ILLINOIS AND EVENTUALLY KENTUCKY...ALTHOUGH
THE BOUNDARY IS MUCH MORE SUBTLE ACROSS KENTUCKY. ALOFT...UPPER LEVEL
LOW IS VERTICALLY STACKED OVER TOP THE SURFACE LOW OUT IN THE
NORTHERN PLAINS...WITH AN UPPER LEVEL RIDGE LOCATED FROM THE GREAT
LAKES DOWN THROUGH THE GULF COAST.

EASTERN KENTUCKY REMAINS UNDER THE INFLUENCE OF THE UPPER LEVEL
RIDGE AND DRIER AIR...WITH ONLY LIMITED CU DEVELOPMENT THUS FAR.
A WEAK SHORT WAVE TROUGH HAS ALLOWED FOR SOME MID-LEVEL CLOUD COVER
TO TRANSIT WESTERN KENTUCKY...AND THIS WILL EVENTUALLY SKIM OUR AREA
LATER THIS AFTERNOON INTO THIS EVENING. THE MAIN QUESTION TONIGHT IS
HOW MUCH CONVECTION CAN GET GOING OFF TO THE WEST IN ASSOCIATION WITH
THE WARM FRONT AND/OR THE TRAVERSING SHORT WAVE. SEVERAL EARLIER RUNS
OF THE HRRR SUGGESTED THAT A BROKEN LINE OF CONVECTION WOULD EVENTUALLY
PUSH THROUGH THE AREA BY THIS EVENING...HOWEVER GIVEN THE LIMITED
MOISTURE IN PLACE...WILL STILL RIDE WITH ONLY ISOLATED POPS TONIGHT
AS THE WARM FRONT GRAZES BY THE AREA FROM THE NORTHWEST.

ON SUNDAY...THE RIDGE AXIS WILL BE EAST OF US...HOWEVER THE MODELS
HAVE GENERALLY DOWNPLAYED THE POPS COMPARED TO YESTERDAY...PARTICULARLY
THE WRF...WITH LESS MOISTURE AND INSTABILITY ADVERTISED. AS
SUCH...DECIDED TO LOWER CHANCES TO 30 PERCENT. THE SEVERE POTENTIAL
IS LOW...HOWEVER CAN NOT RULE OUT A FEW STORMS PULSING UP TO MEET
CRITERIA AND WILL CONTINUE TO MENTION.

EXPECT A GRADUAL DECREASE IN CONVECTION THROUGH THE EVENING...BUT
THEN AN INCREASE DURING THE OVERNIGHT AND TOWARDS DAWN...AS THERE IS
GOOD MODEL AGREEMENT WITH RAMPING UP A LOW LEVEL JET ACROSS THE AREA.
THE HIGHER PROBABILITY OF POPS WILL CONTINUE THROUGH THE DAY ON
MONDAY WITH DEEPER MOISTURE IN PLACE...AND WEAKLY EMBEDDED SHORT
WAVES IN ZONAL FLOW ACROSS THE OHIO AND TENNESSEE VALLEYS. AGAIN...A
FEW STORMS COULD POTENTIALLY PULSE TO SEVERE LIMITS.

MONDAY NIGHT MAY BE A REPEAT PERFORMANCE...WITH A DECREASE IN
ACTIVITY THROUGH THE EVENING...AND THEN A RENEWED BETTER CHANCE
OCCURRING AFTER MIDNIGHT AS A NOCTURNAL LOW LEVEL JET ENGAGES ONCE
AGAIN.

FOR TEMPERATURES...STUCK PRETTY CLOSE TO THE INHERITED NUMBERS...
WHICH WINDS UP BEING CLOSER TO THE PREFERRED WRF MOS...WHICH
ADVERTISES A SLIGHTLY MORE DIURNALLY LIMITED RANGE IN THE READINGS
COMPARED TO THAT OF THE GFS.

.LONG TERM.../TUESDAY THROUGH SATURDAY/...UPDATED

FOR THE LONG TERM PORTION OF THE FORECAST THE MODELS ARE IN AT BEST
FAIR AGREEMENT WITH THE LARGE SCALE UPPER LEVEL FEATURES TO AFFECT
THE REGION. THEY START OUT WITH GENERAL SOUTHWEST FLOW THROUGH THE
OHIO AND TENNESSEE VALLEYS. THIS FLOW WILL CARRY BITS OF ENERGY FROM
THE SOUTHERN PLAINS INTO THE LOWER OHIO VALLEY TUESDAY AND TUESDAY
NIGHT. THE PATTERN THEN QUICKLY AMPLIFIES IN RESPONSE TO A
DEVELOPING LOW OVER THE HIGH PLAINS LEADING TO TEMPORARY RIDGING
THROUGH THE SOUTHEAST QUARTER OF THE NATION INTO WEDNESDAY. THE
CONSENSUS OF THE MODELS IS THAT THIS LOW WILL THEN DRIFT EAST INTO
THE MID MISSISSIPPI VALLEY WITH THE GFS EXHIBITING FLATTER FLOW FROM
THIS DOWNSTREAM AND THROUGH THE CENTRAL APPALACHIANS THAN IS
REGISTERING IN THE OTHER MODELS. AT THIS POINT...THE 12Z GEM AND GFS
WILL BE MORE PROGRESSIVE THAN THE ECMWF IN TAKING THE OPENING UPPER
LOW EAST AND FURTHER INTO KENTUCKY. EVEN SO...THE LOW WILL SEEMINGLY
HALT OVERHEAD INTO FRIDAY IN MOST MODELS WITH THE OLDER 00Z ECMWF
KEEPING ITS LOW FURTHER BACK NEAR STL WITH THE GFS MOST EAST. MODEL
DISCREPANCIES AND A GENERAL LACK OF STABILITY IN THIS PART OF THE
UPPER WAVE PATTERN YIELD A BLENDED SOLUTION AS THE PATH OF LEAST
REGRETS. AS SUCH...THE UPPER LOW IS EXPECTED TO ONLY SLOWLY WEAKEN
AND EVENTUALLY PULL OUT OF THE AREA TO THE NORTHEAST LATER FRIDAY...
INTO SATURDAY. FOR WEATHER DETAILS...A COMBINATION OF THE GEM AND
GFS WAS USED FROM TUESDAY THROUGH SATURDAY.

SENSIBLE WEATHER WILL FEATURE A DAMP AND SLIGHTLY WARMER THAN NORMAL
PERIOD FOR EAST KENTUCKY HEADING INTO THE HOLIDAY WEEKEND. A SFC
BOUNDARY WILL SET UP NEARBY...LIKELY JUST TO THE NORTH...NEAR THE
OHIO RIVER. THIS IS EXPECTED TO BECOME THE FOCUS FOR CONVECTION
THROUGH MUCH OF THE EXTENDED PART OF THE FORECAST AS ENERGY PACKETS
MOVING BY ALOFT WILL ENCOURAGE MINOR WAVES TO ROLL EAST ALONG THE
STALLED SFC BOUNDARY. ASIDE FROM MINOR RIDGING SUPPRESSING THE
CONVECTION ON WEDNESDAY...EXPECT THE ACTIVITY TO HAVE A DIURNAL
CYCLE TO ITS EBB AND FLOW WITH CHANCES PEAKING AROUND LATE AFTERNOON
EACH DAY AND DIMINISHING AT NIGHT. HOWEVER...GIVEN THE SUPPORT ALOFT
AND MODERATE PW AIR IN PLACE CAN NOT RULE OUT ORGANIZED NOCTURNAL
ACTIVITY AFFECTING THE CWA...PARTICULARLY THE NORTHWEST...THURSDAY
OR FRIDAY NIGHT. THE EXIT OF THE UPPER LOW LATER FRIDAY NIGHT WILL
ALSO WORK WONDERS AT THE SFC...DIMINISHING THE THREAT OF
CONVECTION...WITH TIME...HEADING INTO THE MEMORIAL DAY WEEKEND.

FOR TEMPERATURES...HAVE GONE CLOSER TO THE WARMER MEX NUMBERS AS A
SLOW DOWN IN THE FEATURES WILL KEEP THE COOLER AIR STILL TO THE WEST
UNTIL LATER IN THE WEEKEND. POPS ENDED UP MOST SIMILAR TO THE MEX
NUMBERS DURING THE DAY BUT LOWER AT NIGHT.

&&

.AVIATION.../18Z TO 18Z/

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL GRADUALLY SHIFT EAST WITH
TIME...ALLOWING FOR A RETURN OF DEEPER MOISTURE AND EVENTUALLY SOME
CONVECTION. EXPECT ANYTHING THAT DEVELOPS LATER THIS AFTERNOON AND
THIS EVENING WILL BE ISOLATED...SO WILL CONTINUE TO LEAVE OUT ANY
THUNDERSTORM MENTION. THERE WILL LIKELY BE A SMALL WINDOW OF
TEMPORARY MVFR FOG AT SME AND LOZ BETWEEN 09 AND 12Z POTENTIAL SO
HAVE INCLUDED THIS IN THE TAFS. ON SUNDAY...CONVECTION WILL BE MORE
PROBABLE. HAVE INCLUDED A VCTS MENTION FOR NOW BY 15Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GEOGERIAN
LONG TERM...GREIF
AVIATION...GEOGERIAN
Hazardous weather outlook, May 21, 7:02 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
702 PM EDT SAT MAY 21 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-230215-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
702 PM EDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH FRIDAY. SOME OF THE
STORMS ON SUNDAY AND MONDAY MAY APPROACH SEVERE LIMITS...WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GEOGERIAN/JP

In the hours before

Special weather statement, May 21, 7:58 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT SAT MAY 21 2011

KYZ079-083-084-220100-
PULASKI-WAYNE-MCCREARY-
758 PM EDT SAT MAY 21 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH AT LEAST 900 PM EDT SATURDAY EVENING...

   WESTERN PULASKI...
   WAYNE AND
   NORTH CENTRAL MCCREARY.

AT 756 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 39 MILES SOUTHWEST OF DANVILLE TO 36 MILES NORTHWEST
OF MONTICELLO TO 29 MILES NORTHWEST OF ALBANY TO ALBANY...MOVING
NORTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ZULA AROUND 815
PM EDT...SUSIE AROUND 820 PM EDT...MONTICELLO AND PARNELL AROUND 825
PM EDT...COOPER AROUND 830 PM EDT...OIL VALLEY AROUND 835 PM
EDT...EUBANK...SOMERSET AND BURNSIDE AROUND 855 PM EDT.

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS AS HIGH AS 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:00 PM EDTSevere Thunderstorm WarningJKLElliott30 min
May 22, 3:15 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Lee, Owsley, Rockcastle45 min
May 22, 3:22 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley38 min
May 22, 3:40 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Leslie, Owsley35 min
May 22, 3:57 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Lee, Leslie, Owsley and 2 more33 min
May 22, 4:15 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Knott, Knox, Laurel, Leslie and 3 more45 min
May 22, 4:16 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne29 min
May 22, 4:51 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Knott, Magoffin, Owsley, Perry and 1 more32 min
May 22, 4:55 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Whitley72 min
May 22, 4:55 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, Owsley, Pulaski and 2 more50 min
May 22, 4:59 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.